Alert archive / Minnesota / Special Weather Statements in 2013

Special Weather Statement, NWS Twin Cities, MN

July 7, 2013Benton County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jul 7, 2013, 6:39 PM CDT for Benton County, Minnesota. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2013, 6:39 PM CDT (23:39 UTC)
Expired
Jul 7, 2013, 8:00 PM CDT
In force
81 min
Issued by
NWS Twin Cities, MN

County Benton County, MN

The radar

The Minneapolis radar (KMPX), 93 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2013-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 335 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2013-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
335 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

131 
WWUS83 KMPX 072339
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
639 PM CDT SUN JUL 7 2013

MNZ043>045-050-052-080100-
BENTON-ISANTI-KANABEC-MILLE LACS-MORRISON-
639 PM CDT SUN JUL 7 2013

...THUNDERSTORMS MOVING OVER BENTON...ISANTI...KANABEC...MILLE LACS 
AND MORRISON COUNTIES THROUGH 800 PM CDT...

AT 637 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 13 MILES NORTH OF FOLEY. THIS STORM WAS MOVING EAST AT
15 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MORRILL.
  FOLEY.
  RUM RIVER.
  FORESTON.
  MILACA.
  PEASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4585 9333 4549 9350 4549 9352 4556 9352
      4556 9370 4572 9417 4595 9408
TIME...MOT...LOC 2339Z 288DEG 14KT 4585 9392

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 7, 5:54 PM CDT, 45 minutes earlier.

Area forecast discussion, Jul 7, 5:54 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
554 PM CDT SUN JUL 7 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 137 PM CDT SUN JUL 7 2013

LATE THIS AFTN/EVENINGS WX FORECAST IS HIGHLY BASED ON CURRENT
CONVECTION ACROSS SD AND STALLED FRONTAL BOUNDARY INTERACTION FROM
NEAR LXL TO RWF. REGIONAL RADAR STILL HAS REMNANTS OF A SLOWLY
DECAYING COMPLEX OF TSRA ACROSS NORTH CENTRAL SD...WITH A
LINGERING WEAK CIRCULATION IN SOUTH CENTRAL SD. ALTHOUGH MLCAPES
HAVE INCREASED ACROSS WC/SW MN DURING THE DAY...MID LEVEL DRYING
FROM NORTH TO SOUTH ACROSS WESTERN MN...HAS LEAD TO AN OVERALL
DECREASE IN THE REFLECTIVITY RETURNS IN EASTERN SD.
HOWEVER...THESE CIRCULATION ASSOCIATED WITH THE EARLIER COMPLEXES
WILL LIKELY ENHANCE LARGE SCALE LIFT ALONG THE STALLED BOUNDARY
IN SW MN DURING THE LATE AFTN. MODELS ARE ALSO TRYING TO DEVELOP
AN AREA OF SHRA/TSRA ACROSS CENTRAL MN WHERE BETTER SFC
CONVERGENCE IS NOTED. THESE TWO AREAS WILL NEED TO BE WATCHED
BASED ON THE AMT OF CAPE AND SLIGHTLY ELEVATED 0-6KM SHEAR VALUES
WHICH DO INCREASE LATE THIS AFTN/EVENING IN SW/WC MN.
EVENTUALLY...THIS STALLED FRONTAL BOUNDARY WILL MOVE SE AS ANY
COMPLEX THAT DEVELOPS ACROSS SOUTHERN MN...MOVES SE OF THE REGION.
THERE SHOULD BE A LULL IN THE WX FOR LATE TONIGHT...INTO MONDAY
AFTN AS A WEAK RIDGE OF HIGH PRESSURE MOVES OVERHEAD.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 402 PM CDT SUN JUL 7 2013

THE INFLUENCE OF WEAK RIDGING BOTH AT THE SFC AND ALOFT WILL WANE
STARTING MON NIGHT WHILE A CUTOFF H5 LOW SHIFTS E ACRS CENTRAL
CANADA. THIS LOW WILL OPEN INTO A TROUGH DURG THE DAY ON TUE AND
PICK UP A STRAGGLING CDFNT EXTENDING SWWD FROM MANITOBA INTO THE
DAKOTAS. THIS CDFNT WILL TRAVERSE THE DAKOTAS TUE MRNG THEN SHIFT
THRU MN AND WI DURG THE DAY TUE. THE UPPER LEVEL TROUGH WILL
DEEPEN BEHIND THE FNT...ALLOWING MORE OF A SW FLOW AHEAD OF THE
FNT... MEANING A MORE PRONOUNCED MOISTURE PLUME ALONG WITH
STRONGER LOW LEVEL JETTING. THE ADDITIONAL MOISTURE WILL NOT ONLY
BRING THE SLIGHT RISE IN SFC DEWPOINTS MUCH ALSO INCRS MOISTURE
VERTICALLY... MEANING GREATER PWATS AND INSTABILITY.
OVERALL...PRECIP CHCS RISE TO THE 50-60 PERCENT RANGE FOR TUE INTO
TUE NIGHT AHEAD OF AND WITH THE FROPA. THE OTHER CONCERN IS A
SECONDARY QUASI-STNRY FRONT OVER IA THRU THE LOWER GREAT LAKES.
THIS FEATURE MAY ALSO ACT AS A LOW LEVEL CONVERGENCE BOUNDARY TO
ENHANCE CONVECTIVE COVERAGE. THERE IS ALSO THE CONCERN FOR
STRONG/SEVERE TSTMS WITH THE DEEP MOISTURE IN PLACE...THE STRONG
WARM SECTORING AND THE ADDED DYNAMICS ALOFT. ML CAPES LOOK TO
CLIME TO THE 2000-3000 J/KG RANGE WITH 30-40 KT OF BULK SHEAR WITH
LIMITED CAPPING DUE TO THE STRONG JETTING ALOFT. TOO EARLY TO
PINPOINT BETTER THAN MUCH OF THE MPX CWFA SO THIS SITUATION WILL
CERTAINLY NEED TO BE MONITORED. ONCE THE FRONT MOVES THROUGH THE
REGION BY LATE TUE EVE INTO EARLY MRNG WED...DEEP RIDGING WITH
SOLID NW FLOW ALOFT WILL MOVE INTO THE REGION WED AND LAST THRU
FRI. THE RIDGE WILL THEN GIVE WAY TO ANOTHER FRONTAL SYSTEM
LOOKING TO ENTER THE REGION FRI NIGHT. THERE ARE SOME CONFLICTING
MODEL IDEAS AS TO HOW MUCH EWD PROGRESSION THE FRONT WILL
MAKE...BUT IT APPEARS THE FRONT WILL WEAKEN AS IT RUNS INTO THE
LINGERING RIDGE...THUS DIMINISHING STRONG STORM POTENTIAL BUT
COVERAGE WILL BE ENOUGH TO PUSH POPS INTO THE 40-50 PERCENT RANGE.
CONDITIONS SLOWLY IMPROVE THRU THE WEEKEND BUT THERE WILL STILL BE
THE CHC FOR LINGERING SHWRS AS THE FNT STALLS OUT NEAR TO OVER THE
AREA WHILE THE ATMOS REMAINS QUITE MOIST. AS FOR
TEMPERATURES...THE WARM/HUMID CONDITIONS PERSIST THRU TUE THEN
DRIER/COOLER CONDITIONS MOVE IN BEHIND THE CDFNT. ALTHOUGH NOTHING
SIGNIFICANT...THE NOTICEABLE CHANGES WILL BE HIGHS DROPPING FROM
THE MID-UPR 80S TO NEAR 80 ALONG WITH DEWPOINTS FALLING FROM THE
LWR 70S TO THE UPR 50S. SLOW WARMING TREND IS THEN EXPECTED FOR
THE LATTER HALF OF THE WEEK ALONG WITH A GRADUAL INCRS IN MOISTURE
THAT WILL PUSH DEWPOINTS BACK INTO THE LOW-MID 60S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 544 PM CDT SUN JUL 7 2013

MAIN AVIATION ISSUES ARE CHANCES FOR SHRA/TSRA THIS EVENING... AND
WIND DIRECTION ISSUES ASSOCIATED WITH ANY PCPN AND WITH THE ACTUAL
SURFACE TROUGH DROPPING THROUGH THE AREA THIS EVENING INTO THE
OVERNIGHT HOURS. DIDN/T STRAY TOO FAR FROM PREVIOUS FORECAST WITH
RESPECT TO THE TIMING OF THINGS... ESSENTIALLY ALLOWING FOR SOME
LIGHT/VARIABLE WINDS ALONG THE TROUGH BEFORE THINGS BECOME
NORTHERLY. ALTHOUGH THERE IS ONGOING CONVECTION... FEELING IS MUCH
OF IT WILL WEAKEN/DISSIPATE WITH THE LOSS OF HEATING BY MID
EVENING AND THERE DOESN/T LOOK TO BE ENOUGH FORCING OR ANY LOW
LEVEL JET TO KEEP ELEVATED CONVECTION GOING. SO... ALTHOUGH THERE
IS A FAIR AMOUNT OF ACTIVITY AT THE CURRENT TIME IT IS
QUESTIONABLE AS TO HOW MUCH WILL REMAIN BY 03Z... SO MAY USE VC IN
THE DOWNSTREAM TAFS UNTIL THINGS LOOK LIKE MORE OF A CERTAINTY
THAT ACTIVITY WILL MOVE INTO A GIVEN TAF AREA.

KMSP...HAVE LOW CONFIDENCE IN SOME OF THE FORECAST SPECIFIC DURING
THE FIRST SIX HOURS... MAINLY WITH RESPECT TO WHETHER SHRA/TSRA
WILL IMPACT THE AIRPORT. UPSTREAM ACTIVITY IS EXPECTED TO WEAKEN
DURING THE MID-EVENING... BUT THE SURFACE TROUGH HELPING TO FORCE
IT IS EXPECTED TO DROP TOWARD KMSP BY THAT TIME... WHICH COULD
SUPPORT KEEPING SOMETHING GOING AS IT WORKS INTO THE AREA. WILL
LIKELY KEEP AN EYE ON THINGS AND AMD FOR TS IF/WHEN IT LOOKS LIKE
IT WILL ACTUALLY HANG ON AND IMPACT THE AREA. OTHERWISE... WINDS
WILL SHIFT WESTERLY AND THEN NORTHERLY WITH TROUGH PASSAGE... BUT
COULD BE A BIT VARIABLE WHILE THE TROUGH DROPS THROUGH...
PARTICULARLY WITH ANY OUTFLOW FROM STORMS... WHICH WOULD BRIEFLY
PRODUCE SPEEDS HIGHER THAN ADVERTISED AND MOST LIKELY FROM THE
NORTHWEST... SO THAT/S SOMETHING ELSE WHICH MAY NEED TO BE AMENDED FOR.

/OUTLOOK FOR KMSP/
MONDAY OVERNIGHT...VFR CONDITIONS EXPECTED... MVFR CEILING AND
VISIBILITIES POSSIBLE LATE WITH A CHANCE OF SHRA/TSRA. VARIABLE
WIND LESS THAN 5 KT BECOMING SOUTHEAST 5 TO 15 KT.
TUESDAY...MVFR CEILINGS AND VISIBILITIES EXPECTED WITH
SHRA/TSRA... IFR CONDITIONS POSSIBLE. SOUTH WINDS 10 TO 20 KT
BECOMING WEST.
TUESDAY NIGHT...MVFR CEILINGS AND VISIBILITIES POSSIBLE EARLY WITH
A CHANCE OF SHRA/TSRA... OTHERWISE VFR. WEST WIND 5 TO 10 KT
BECOMING NORTHWEST 5 TO 15 KT.
WEDNESDAY AND WEDNESDAY NIGHT...VFR CONDITIONS EXPECTED. NORTHWEST
WIND 10 TO 20 KT.
THURSDAY...VFR CONDITIONS EXPECTED. NORTH WIND LESS THAN 10 KT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...JLT
LONG TERM...JPC
AVIATION...
Hazardous weather outlook, Jul 7, 11:39 AM CDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1139 AM CDT SUN JUL 7 2013

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
081645-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1139 AM CDT SUN JUL 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY
EVENING ACROSS PORTIONS OF SOUTHERN MINNESOTA AND WEST CENTRAL
WISCONSIN. AN ISOLATED STRONG STORM IS POSSIBLE...BUT SEVERE
WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES RETURN FOR MONDAY AFTERNOON AND TUESDAY.
SOME OF THESE STORMS COULD BE SEVERE...ESPECIALLY TUESDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

JLT

In the hours before

Special weather statement, Jul 7, 3:40 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
340 PM CDT SUN JUL 7 2013

MNZ057-072215-
KANDIYOHI-
340 PM CDT SUN JUL 7 2013

...THUNDERSTORMS WITH HEAVY RAINFALL MOVING OVER KANDIYOHI COUNTY
THROUGH 515 PM CDT...

AT 335 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A THUNDERSTORM
WITH HEAVY RAINFALL 11 MILES NORTHWEST OF WILLMAR...OR 25 MILES WEST
OF PAYNESVILLE. THIS STORM WAS SLOWLY MOVING EAST AT 5 TO 10 MPH.

PEA SIZE HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  NEW LONDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAINFALL AMOUNTS IN EXCESS OF TWO INCHES ARE EXPECTED FROM THE
THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.

&&

LAT...LON 4529 9525 4534 9525 4542 9480 4541 9478
      4517 9478 4515 9525 4523 9525 4524 9526
      4528 9526
TIME...MOT...LOC 2039Z 252DEG 4KT 4524 9519
Special weather statement, Jul 7, 5:19 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
519 PM CDT SUN JUL 7 2013

MNZ049-072300-
STEARNS-
519 PM CDT SUN JUL 7 2013

...THUNDERSTORMS MOVING IOVER STEARNS COUNTY THROUGH 600 PM CDT...

AT 514 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 11 MILES SOUTHEAST OF ALBANY. THIS STORM WAS MOVING EAST
AT 10 MPH.

HAIL UP TO NICKEL SIZE...WINDS UP TO 30 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  COLD SPRING.
  ROCKVILLE.
  PLEASANT LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4556 9415 4555 9414 4533 9414 4544 9457
      4557 9451
TIME...MOT...LOC 2219Z 283DEG 8KT 4550 9441
Special weather statement, Jul 7, 6:06 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
606 PM CDT SUN JUL 7 2013

MNZ052-053-061-080030-
ANOKA-CHISAGO-ISANTI-
606 PM CDT SUN JUL 7 2013

...THUNDERSTORMS MOVING OVER ANOKA...CHISAGO AND ISANTI COUNTIES
THROUGH 730 PM CDT...

AT 600 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A CLUSTER OF
STRONG THUNDERSTORMS 4 MILES WEST OF CAMBRIDGE...OR 16 MILES NORTH
OF EAST BETHEL. THESE STORMS WERE MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO DIME SIZE...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ST FRANCIS.
  CAMBRIDGE.
  BODUM.
  ATHENS.
  EAST BETHEL.
  RUSH CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4569 9287 4568 9286 4564 9289 4558 9288
      4555 9274 4551 9272 4545 9266 4529 9275
      4530 9351 4548 9351 4573 9338 4573 9313
TIME...MOT...LOC 2306Z 293DEG 18KT 4555 9327
Special weather statement, Jul 7, 6:31 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
631 PM CDT SUN JUL 7 2013

MNZ060>063-080030-
ANOKA-HENNEPIN-RAMSEY-WASHINGTON-
631 PM CDT SUN JUL 7 2013

...THUNDERSTORMS MOVING OVER ANOKA... NORTHERN HENNEPIN... RAMSEY
AND WASHINGTON COUNTIES THROUGH 730 PM CDT...

AT 628 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF FOREST
LAKE TO 6 MILES NORTH OF BLAINE TO 7 MILES SOUTHEAST OF ELK RIVER.
THESE STORMS WERE MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO PEA SIZE...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  HAM LAKE.
  FOREST LAKE.
  OSSEO.
  OAK PARK.
  SCANDIA.
  MARINE ON ST CROIX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4529 9277 4519 9277 4517 9275 4515 9276
      4511 9274 4507 9280 4504 9280 4505 9340
      4525 9352 4529 9351
TIME...MOT...LOC 2330Z 298DEG 26KT 4530 9305 4524 9321
          4524 9345
Special weather statement, Jul 7, 6:37 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
637 PM CDT SUN JUL 7 2013

MNZ068-080030-
CARVER-
637 PM CDT SUN JUL 7 2013

...THUNDERSTORMS MOVING OVER CARVER COUNTY THROUGH 730 PM CDT...

AT 633 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES WEST OF WACONIA. THIS STORM WAS MOVING EAST AT
10 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  NORWOOD/YOUNG AMERICA.
  WACONIA.
  COLOGNE.
  CARVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4477 9400 4490 9400 4489 9353 4472 9364
TIME...MOT...LOC 2337Z 284DEG 10KT 4482 9389
Special weather statement, Jul 7, 6:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
639 PM CDT SUN JUL 7 2013

MNZ043>045-050-052-080100-
BENTON-ISANTI-KANABEC-MILLE LACS-MORRISON-
639 PM CDT SUN JUL 7 2013

...THUNDERSTORMS MOVING OVER BENTON...ISANTI...KANABEC...MILLE LACS
AND MORRISON COUNTIES THROUGH 800 PM CDT...

AT 637 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 13 MILES NORTH OF FOLEY. THIS STORM WAS MOVING EAST AT
15 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MORRILL.
  FOLEY.
  RUM RIVER.
  FORESTON.
  MILACA.
  PEASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4585 9333 4549 9350 4549 9352 4556 9352
      4556 9370 4572 9417 4595 9408
TIME...MOT...LOC 2339Z 288DEG 14KT 4585 9392

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:19 PM CDTSpecial Weather StatementMPXKanabec86 min
Jul 7, 3:40 PM CDTSpecial Weather StatementMPXKandiyohi95 min
Jul 7, 5:19 PM CDTSpecial Weather StatementMPXStearns41 min
Jul 7, 6:06 PM CDTSpecial Weather StatementMPXChisago, Isanti84 min
Jul 7, 6:31 PM CDTSpecial Weather StatementMPXAnoka59 min
Jul 7, 6:37 PM CDTSpecial Weather StatementMPXCarver53 min
Jul 7, 6:48 PM CDTSevere Thunderstorm WarningMPXCarver42 min

Nearby

Special Weather Statements in Minnesota, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.